Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at May 3, 2015, 4:55 AM CDT for 4 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 4, 2015, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2015, 4:55 AM CDT (09:55 UTC)
- In effect from
- May 4, 2015, 7:00 PM CDT
- Expired
- May 5, 2015, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WGUS64 KMAF 030955 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CDT SUN MAY 3 2015 ...FLASH FLOOD WATCH MONDAY NIGHT FOR SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN... .THE APPROACH OF A STRONG UPPER LEVEL TROUGH WILL COMBINE WITH GOOD LOW LEVEL MOISTURE AND A DRYLINE TO PRODUCE LARGE THUNDERSTORMS OVER THE AREA MONDAY AFTERNOON AND EVENING. AN UNUSUALLY MOIST ATMOSPHERE AND POSSIBLE TRAINING OF STORMS WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAIN THAT MAY LEAD TO FLASH FLOODING MONDAY NIGHT. THE GREATEST CHANCE FOR HEAVY RAIN LOOKS TO BE OVER SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN. NMZ027>029-033-034-TXZ045-050-040000- /O.NEW.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS 455 AM CDT SUN MAY 3 2015 /355 AM MDT SUN MAY 3 2015/ ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS AND GAINES. * FROM MONDAY EVENING THROUGH TUESDAY MORNING * AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH AMOUNTS. LOCAL AMOUNTS HIGHER. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
273 WGUS64 KMAF 032015 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT SUN MAY 3 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN LOW ROLLING PLAINS... .AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE AND A DRYLINE TO PRODUCE WIDESPREAD THUNDERSTORMS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY AFTERNOON AND EVENING. AN UNUSUALLY MOIST ATMOSPHERE AND POSSIBLE TRAINING OF STORMS MAY RESULT CREATE IN POTENTIALLY HEAVY RAINFALL LEADING TO FLASH FLOODING MONDAY NIGHT...ESPECIALLY OVER SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN LOW ROLLING PLAINS. NMZ027>029-033-034-TXZ045-050-041200- /O.CON.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS 315 PM CDT SUN MAY 3 2015 /215 PM MDT SUN MAY 3 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN LOW ROLLING PLAINS...INCLUDING GAINES AND ANDREWS COUNTIES. * FROM MONDAY EVENING THROUGH TUESDAY MORNING * AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH AMOUNTS. LOCAL AMOUNTS HIGHER. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
906 WGUS64 KMAF 040823 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CDT MON MAY 4 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN PERMIAN BASIN... .AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE... DAYTIME HEATING... AND UPSLOPE FLOW TO PRODUCE WIDESPREAD THUNDERSTORMS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. AN UNUSUALLY MOIST ATMOSPHERE AND POSSIBLE TRAINING OF STORMS MAY CREATE THE POTENTIAL FOR HEAVY RAINFALL LEADING TO FLASH FLOODING TONIGHT... ESPECIALLY OVER SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN PERMIAN BASIN. NMZ027>029-033-034-TXZ045-050-050000- /O.CON.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS 323 AM CDT MON MAY 4 2015 /223 AM MDT MON MAY 4 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS AND GAINES. * TONIGHT. * AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH AMOUNTS. LOCAL 1 TO 3 INCHES POSSIBLE. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
743 WGUS64 KMAF 041913 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT MON MAY 4 2015 ...FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN AND NORTHERN PERMIAN BASIN... .AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE...DAYTIME HEATING...AND UPSLOPE FLOW TO PRODUCE WIDESPREAD THUNDERSTORMS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO INTO THE EVENING. AN UNUSUALLY MOIST ATMOSPHERE AND POSSIBLE TRAINING OF STORMS MAY CREATE THE POTENTIAL FOR HEAVY RAINFALL LEADING TO FLASH FLOODING TONIGHT...ESPECIALLY OVER SOUTHEAST NEW MEXICO AND PORTIONS OF THE WEST AND NORTH PERMIAN BASIN. TXZ046-047-051200- /O.EXA.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN- INCLUDING THE CITY OF...LAMESA 213 PM CDT MON MAY 4 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... INCLUDING THE FOLLOWING AREAS BORDEN AND DAWSON COUNTIES. * FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING. * AMOUNTS...AMOUNTS OF 1 TO 3 INCHES POSSIBLE...HIGHER LOCAL AMOUNTS. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ NMZ027>029-033-034-TXZ045-050-051200- /O.CON.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS 213 PM CDT MON MAY 4 2015 /113 PM MDT MON MAY 4 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS AND GAINES. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH TUESDAY MORNING * AMOUNTS...AMOUNTS OF 1 TO 3 INCHES POSSIBLE...HIGHER LOCAL AMOUNTS TO 4 INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
971 WGUS64 KMAF 050848 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CDT TUE MAY 5 2015 ...FLASH FLOOD WATCH IS IN EFFECT EARLY THIS MORNING FOR SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN AND NORTHERN PERMIAN BASIN... .AN APPROACHING UPPER LEVEL TROUGH HAS COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND UPSLOPE FLOW TO PRODUCE WIDESPREAD THUNDERSTORMS OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. AN UNUSUALLY MOIST ATMOSPHERE AND THUNDERSTORMS TRAINING OVER THE SAME AREAS WILL LIKELY RESULT IN FLASH FLOODING IN THESE AREAS THROUGH 7 AM CDT/6 AM MDT. NMZ027>029-033-034-TXZ045>047-050-051200- /O.CON.KMAF.FF.A.0003.000000T0000Z-150505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS 348 AM CDT TUE MAY 5 2015 /248 AM MDT TUE MAY 5 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS...BORDEN...DAWSON AND GAINES. * UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING * AMOUNTS...AMOUNTS OF 1 TO 2 INCHES POSSIBLE...HIGHER LOCAL AMOUNTS TO 3 INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
920 WGUS64 KMAF 051120 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 AM CDT TUE MAY 5 2015 ...FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR PORTIONS OF THE WESTERN AND NORTHERN PERMIAN BASIN... .AN APPROACHING UPPER LEVEL TROUGH HAS COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND UPSLOPE FLOW TO PRODUCE WIDESPREAD THUNDERSTORMS OVER THE NORTHWESTERN AND NORTHERN PERMIAN BASIN. AN UNUSUALLY MOIST ATMOSPHERE AND THUNDERSTORMS TRAINING OVER THE SAME AREAS WILL LIKELY RESULT IN FLASH FLOODING IN THESE AREAS THROUGH 10 AM CDT. NMZ027>029-033-034-051230- /O.CAN.KMAF.FF.A.0003.000000T0000Z-150505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL 520 AM MDT TUE MAY 5 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NEW MEXICO HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS SHIFTED NORTH AND EAST OF THE AREA, SO ADDITIONAL FLASH FLOODING IS NO EXPECTED. $$ TXZ045>047-050-051500- /O.EXT.KMAF.FF.A.0003.000000T0000Z-150505T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-ANDREWS- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS 620 AM CDT TUE MAY 5 2015 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... ANDREWS...BORDEN...DAWSON AND GAINES. * UNTIL 10 AM CDT THIS MORNING * AMOUNTS...AMOUNTS OF 1 TO 2 INCHES POSSIBLE...HIGHER LOCAL AMOUNTS TO 3 INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 3, 4:43 AM CDT, 12 minutes earlier.
Area forecast discussion, May 3, 4:43 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 AM CDT Sun May 3 2015
.DISCUSSION...
The upper ridge over the area slowly slides east today as an upper
trough moves ashore the CA coast. This trough will bring a chance
of the storms to the region as it moves east... passing over the 4
corners region early Tuesday and Rockies early Wednesday. As it
moves off to the NE a stronger low over the Pacific NW will dig down
the coast. This will keep the region unstable through the week and
keep low chances of storms in the forecast.
Will have another warm day today with highs near normal and
increasing clouds. Chance of afternoon/evening storms mainly for SE
NM... the Trans Pecos... down through the Davis Mountains. To have
rain need decent moisture to work with. Current dewpts in the 30s
and 40s... this needs to significantly increase before have
potential for heavy rain. Latest model guidance shows dewpts climb
into the low 60s Monday.
Not expecting much in the way of severe wx today but cant completely
rule it out. Moisture should be pushed back to the mountains and
when combined with daytime heating storm development over the higher
elevation possible. In addition to orographic lift may have a weak
shortwave move over the area to help storm initiation... but dont see
much sign of a dryline today. Have expanded pops westward this
afternoon as meso eta qpf develops considerable amounts of precip
back across the western CWA.
Severe wx potential increases on Monday as convergence along the
dryline increases and upper support improves. Have added mention of
large hail and damaging wind to wx grid Monday afternoon along the
dryline. Model sounding Monday afternoon/evening for FST shows good
turning of the wind with height and good speed shear so will
continue to mention isolated tornadoes. For time being with leave
mention of severe in forecast for all of Monday night but expect
most severe storms will be in the 18z-06z time period. Expect
sometime overnight severe potential should change over to heavy
rain. Model soundings for the Permian Basin show PW climb over 1
inch by 12z Monday and stay elevated through Tuesday. Have heaviest
qpf over SE NM and Western Permian Basin... will be issuing a Flash
Flood Watch for this area for Monday night. Later shifts may expand
this watch both in coverage and time.
The dryline will be farther east on Tuesday and the upper low will
be moving over the 4 corners region which is a favorable location
for severe wx across W TX and SE NM. Will continue likely pops
Tuesday but not add mention of severe storms to the forecast yet but
continue to mention severe potential in HWO. SWODY3 has the eastern
half of the CWA in a slight risk so Tuesday may turn out to be a
bigger severe day than Monday. Low chance of storms continue
through the extended mainly for eastern CWA along/east of a daily
dryline.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 85 61 77 61 / 20 10 30 70
BIG SPRING TX 87 63 80 61 / 10 10 20 60
CARLSBAD NM 89 58 83 57 / 30 20 50 70
DRYDEN TX 87 66 85 66 / 10 10 30 40
FORT STOCKTON TX 89 63 82 62 / 20 20 30 50
GUADALUPE PASS TX 84 54 79 56 / 20 20 40 60
HOBBS NM 85 59 76 58 / 30 20 40 80
MARFA TX 83 48 80 50 / 30 20 20 50
MIDLAND INTL AIRPORT TX 86 63 78 62 / 10 10 30 60
ODESSA TX 86 62 78 62 / 20 10 30 70
WINK TX 91 62 82 62 / 30 20 40 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH from Monday evening through late Monday night
FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains of Eddy County...Northern Lea
County...Southern Lea County.
TX...FLASH FLOOD WATCH from Monday evening through Tuesday morning
FOR THE FOLLOWING ZONES... Andrews...Gaines.
&&
27/72
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 3, 4:05 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CDT SUN MAY 3 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 405 AM CDT SUN MAY 3 2015 /305 AM MDT SUN MAY 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING MAINLY ALONG AND WEST OF A SEMINOLE TO FORT STOCKTON TO BIG BEND LINE. STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH SATURDAY... STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY. THE MAIN THREATS INCLUDE LARGE HAIL...DAMAGING WIND...AND LOCALLY HEAVY RAIN THAT MAY RESULT IN FLASH FLOODING. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAINFALL LOOKS LIKELY MONDAY NIGHT WITH ACCUMULATIONS UP TO 1.5 INCHES POSSIBLE ACROSS SOUTHEAST NEW MEXICO AS WELL AS GAINES AND ANDREWS COUNTIES. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:47 PM CDT | Special Weather Statement | MAF | 43 min | |
| May 3, 4:38 PM CDT | Special Weather Statement | MAF | Pecos | 52 min |
| May 3, 6:14 PM CDT | Special Weather Statement | MAF | Loving | 46 min |
| May 3, 3:39 PM CDT | Special Weather Statement | MAF | Eddy | 51 min |
| May 3, 4:18 PM CDT | Special Weather Statement | MAF | Lea | 42 min |
| May 3, 4:59 PM CDT | Special Weather Statement | MAF | Lea | 46 min |
| May 3, 5:44 PM CDT | Special Weather Statement | MAF | Lea | 46 min |
| May 3, 6:30 PM CDT | Special Weather Statement | MAF | Lea | 45 min |
Nearby
Flash Flood Watches in Texas, 2015Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.